Delayed adverse reactions to iodinated radiographic contrast media after coronary angiography: A search for possible risk factors

N. Sakai, T. Sendo, Y. Itoh, Y. Hirakawa, A. Takeshita, R. Oishi

Research output: Contribution to journalArticle

5 Citations (Scopus)

Abstract

Objective: The incidence of and risk factors for delayed adverse events (DAEs) that appear from 1 h to 7 days after injection of radiographic contrast media were investigated in patients who had undergone coronary angiography (CAG). Methods: DAEs were monitored by questionnaire in 155 patients who received iomeprol. Isosorbide dinitrate was injected in every case. Risk factors for DAEs were analysed by a logistic regression model. Results: Of 118 patients who returned questionnaires, 54 complained of DAEs, although no severe or fatal reactions occurred. Erythema, rash and nausea were frequent events. Female gender, total dose of isosorbide dinitrate <2 mg, and execution of acetylcholine provocation test were found to be the major risk factors, and the incidence of DAEs increased as the number of risk factors increased. Conclusion: Care should be taken when CAG is performed on female patients who undergo acetylcholine provocation tests and receive low-dose nitric oxide donor injections.

Original languageEnglish
Pages (from-to)505-512
Number of pages8
JournalJournal of Clinical Pharmacy and Therapeutics
Volume28
Issue number6
DOIs
Publication statusPublished - Dec 1 2003
Externally publishedYes

    Fingerprint

Keywords

  • Acetylcholine provocation test
  • Coronary angiography
  • Delayed adverse events
  • Nitric oxide
  • Radiographic contrast media

ASJC Scopus subject areas

  • Pharmacology
  • Pharmacology (medical)

Cite this